MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 8.0MM/3.2MM DRILL SLEEVE 200MM; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH 8.0MM/3.2MM DRILL SLEEVE 200MM; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.064
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, open reduction internal fixation surgery for the proximal humeral fracture was performed with an unknown multiloc humeral nail (mhn).During distal locking, when the surgeon drilled one of the hole distal hole which was more proximal, the drill bit interfered with an unknown proximal screw.The surgeon drilled and inserted an unknown screw into the most distal hole first.Then, the surgeon checked the position of the instruments by x-rays and found the unknown drill pointed a rather posterior direction while using the aiming arm.Thus, the surgeon adjusted the drill sleeve and could drill without interference.The surgery was completed successfully without surgical delay.There was no adverse consequence to the patient.Concomitant device reported: unknown multiloc humeral nail (part #: unknown, lot #: unknown, quantity: 1) and unknown distal locking screw (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) 8.0mm/3.2mm drill sleeve 200mm.This is report 4 of 5 for (b)(4).

Brand Name
8.0MM/3.2MM DRILL SLEEVE 200MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8703511
Report Number8030965-2019-65355
Device Sequence Number11329761
Product Code LXH
UDI-Device Identifier07611819760912
UDI-Public(01)07611819760912
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.064
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: MULTILOC HUMERAL; UNK - SCREWS: NAIL DISTAL LOCKING